Alert archive / Maine / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jun 16, 2001, 9:14 PM EDT for Aroostook County, Maine. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2001, 9:14 PM EDT (01:14 UTC)
- Expired
- Jun 17, 2001, 12:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
County Aroostook County, ME
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 1.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCAR 170120 FFWCAR MEC003-170400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CARIBOU ME 914 PM EDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN AROOSTOOK COUNTY IN NORTHERN MAINE * UNTIL 1200 AM EDT * AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A VERY HEAVY RAIN IN EXCESS OF 3 INCHES PER HOUR WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM ESCOURT STATION DOWN TO SAINT PAMPHILE. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. * IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS... RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ HEWITT LAT...LON 4728 6945 4716 6929 4743 6887 4751 6906 WOLFE NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:00 PM EDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jun 16, 3:00 PM EDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 300 PM EDT SAT JUN 16 2001 .SYNOPSIS... A COLD FRONT WILL MOVE SLOWLY EASTWARD ACROSS QUEBEC PROVINCE TONIGHT. THIS COLD FRONT WILL APPROACH WESTERN MAINE LATE TONIGHT AND THEN SLOWLY CROSS THE STATE SUNDAY. HIGH PRESSURE WITH COOLER AND DRIER AIR WILL OVERSPREAD THE STATE ON MONDAY. DISCUSSION... SAT PIX SHOW SOME CONVECTIVE BUILDUPS OVER THE WRN MTNS ATTM AS WEAK INITIAL SHORT WAVE LIFTS NEWRD ACROSS NWRN NEW ENGLAND. THIS FEATURE CLIPS NRN AREAS LATE TONIGHT SO WILL KEEP LOW CHANCE POPS ACROSS THE N TONIGHT. FOR SUN...FRONT SLOWLY APPROACHES AND CROSSES THE CWA. FRONT WILL BE WEAKENING AS IT PUSHES EWRD INTO STRONG RIDGE JUST E OF THE AREA. AS A RESULT...FEEL CAT POPS FOR SUN MAY BE A LITTLE TOO HIGH AND WILL LOWER JUST A BIT. FRONT SLOWLY EXITS CWA SUN NIGHT AND WILL KEEP LIKELY POPS GOING FOR SRN/SERN AREAS THRU MIDNIGHT WHILE NWRN AREAS EXPECTED TO CLEAR OUT ERLY SUN EVE... REMNANTS OF ALLISON COULD STILL BE A FACTOR ACROSS OUR DOWNEAST AREAS SUN NIGHT AND THIS WILL NEED TO BE WATCHED CLOSELY BUT FOR NOW HAVE FOLLOWED THE LESS PESSIMISTIC SOLN OF THE ETA AFTER COORD W/ GYX... NICE WX RETURNS FOR MON AS COOLER AND DRIER AIR OVERSPREADS THE CWA BEHIND TOMORROW/S SYSTEM. IN THE EXTENDED...NEXT FRONT EXPECTED TO APPROACH LATE TUE AND CROSS THE AREA BY ERLY WED. WARM TEMPS RETURN ON TUE AHEAD OF THIS FRONT AND HAVE BUMPED UP TEMPS ACCORDINGLY. AVN DEVELOPS A SIGNIFICANT WAVE ALONG THIS FRONT AND TRACKS IT EWRD ACROSS THE CWA LATER WED THRU ERLY THU. CANADIAN ONLY HINTS AT THIS SCENARIO W/ THE OLDER EURO DEPICTING A STRONG COLD TO CROSS THE REGION WED W/ NO SFC WAVE TO FOLLOW...JUST MUCH COOLER AIR. ALL SOLNS SUPPORT A CHANCE OF SHOWERS AND WED BUT AVN APPEARS OVERDONE IN REFERENCE TO SFC LOW DEVELOPMENT WHILE THE EURO APPEARS TO BE TOO STRONG W/ THE CAA TO FOLLOW THE FRONT. WILL MENTION CHANCE SHOWERS ALL AREAS W/ COOLER TEMPS FOR WED/THU...BUT NOT AS DRASTIC AS INDICATED BY THE EURO... COASTAL WATERS...PESKY FOG/STRATUS LURKING JUST OFF OUR DOWNEAST COAST AND EXPECT THIS TO BE A FACTOR FOR OUR WATERS OVERNIGHT W/ LITTLE CHANGE IN WIND/AIRMASS CONDS. OTHERWISE...WINDS/SEAS EXPECTED TO INCREASE TO JUST BLO SCA ON SUN AS FRONT APPROACHES. .CAR...NONE. KHW
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:09 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 51 min |
| Jun 16, 8:57 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 63 min |
Nearby
Flash Flood Warnings in Maine, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.